Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 14, 2004, 2:16 PM MDT for Banner County, Morrill County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2004, 2:16 PM MDT (20:16 UTC)
- Expired
- Sep 14, 2004, 3:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Banner County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 139 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 142016
SVRCYS
NEC007-123-142115-
/X.NEW.KCYS.SV.W.0003.040914T2016Z-040914T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT TUE SEP 14 2004
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA
MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA
* UNTIL 315 PM MDT
* AT 216 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HUBBARD GAP...OR ABOUT 19 MILES SOUTHEAST OF SCOTTSBLUFF...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REDINGTON AND CHIMNEY ROCK BY 235 PM MDT
COURTHOUSE ROCK GOLF CLUB BY 305 PM MDT
BRIDGEPORT AND BRICKER LAKES BY 310 PM MDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4169 10360 4152 10355 4156 10298 4172 10289
4181 10304 4170 10332
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 1:32 PM MDT, 44 minutes earlier.
Area forecast discussion, Sep 14, 1:32 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 132 PM MDT TUE SEP 14 2004 .SHORT TERM...IMPRESSIVE S/WV (SHORTWAVE) TROF MOVING EWRD ACROSS WY TODAY. NORTH-SOUTH ORIENTED LOW LEVEL CONVERGENCE BOUNDARY SETS UP ACROSS FAR ERN WY OR NEAR THE WY-NEB STATE LINE BY LATE AFTERNOON. WITH MORE THAN ADEQUATE WIND SHEAR (BOTH SPEED/DIRECTIONAL) AND BUOYANT ENERGY (CAPE)...EXPECT SCT-NUMEROUS TSTMS TO DEVELOP ALONG/EAST OF THE BOUNDARY THRU EVENING WITH SOME STORMS SEVERE...AIDED BY UVM (UPWARD VERTICAL MOTION) FROM S/WV TROF. TSTM COVERAGE LESSER WEST OF THE BOUNDARY DUE TO MORE LIMITED MOISTURE...BUT DYNAMICAL LIFT WILL OVERCOME LACK OF MOISTURE. TSTM COVERAGE WILL DECREASE QUICKLY AFTER 06Z IN SUBSIDENCE BEHIND S/WV TROF AND WITH STRONG DOWNSLOPE LOW/MID LEVEL WINDS. MORE TRANQUIL WEATHER EXPECTED ON WED AS DRY WLY ZONAL FLOW PREVAILS. NO TSTMS ON WED DUE TO LACK OF LOW/MID LEVEL MOISTURE. GUIDANCE TEMPS ACCEPTED. /RUBIN/ .LONG TERM...A DRIER AND MORE WESTERLY WIND FLOW ALOFT WILL BE OVER THE CWA THURSDAY AND FRIDAY. ON THOSE DAYS THE TEMPERATURES WILL BE BACK TO JUST ABOVE NORMAL VALUES AND THERE WILL BE BREEZY TO EVEN DAYTIME WINDY PERIODS. THE FLOW ALOFT TURNS MORE TO THE SOUTHWEST AHEAD OF THE UPSTREAM UPPER LEVEL TROUGH OVER THE WEEKEND...WITH CONDITIONS OVER THE CWA STILL MILD...BREEZY AND DRY. MODELS STILL ALL SHOW THE LARGE AMPLITUDE UPPER LEVEL TROUGH MOVING THROUGH THE CWA LATE SUNDAY NIGHT THROUGH MONDAY EVENING. THAT FEATURE WILL BRING THE NEXT THREAT OF PRECIPITATION TO THE REGION AS WELL AS COOLER TEMPERATURES. MODELS STILL DIFFER ON TIMING OF THE FEATURE WITH THE NOGAPS SLOWER AND SEEMING TO TREND SLOWER AND OTHER MODELS TRENDING FASTER. WILL FOLLOW THE FASTER TREND OF MOST OF THE MODELS FOR THIS FORECAST. THE ASSOCIATED COLD FRONT MOVES THROUGH THE CWA SUNDAY NIGHT...WITH THE COLD AIR ADVECTION AND DEVELOPING TIGHT SURFACE PRESSURE GRADIENT CAUSING STRONG WINDS THROUGH MONDAY. AS THE UPPER LEVEL TROUGH AXIS PASSES AND THE SURFACE LOW MOVES FURTHER AWAY...THE PRECIPITATION SHOULD DIMINISH MONDAY NIGHT. 700MB TEMPERATURES APPROACH 0C AND 1000 TO 500 MB THICKNESS VALUES LOWER TO WELL BELOW THE VALUES FOR SNOW MONDAY NIGHT. DEPENDING ON HOW FAST SKIES CLEAR MONDAY NIGHT AS THE SURFACE HIGH BUILDS IN...MANY LOCATIONS COULD BE IN THE 30S LATE MONDAY NIGHT AND TUESDAY MORNING. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. WEILAND
Hazardous weather outlook, Sep 14, 9:33 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 933 AM MDT TUE SEP 14 2004 NEZ001>003-019>021-054-055-WYZ059>070-151130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 933 AM MDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. LARAMIE...PLATTE AND GOSHEN COUNTIES ARE INCLUDED IN THE SLIGHT RISK AREA. A LOW LEVEL CONVERGENCE BOUNDARY WILL DEVELOP THIS AFTERNOON ACROSS FAR EASTERN WYOMING...NEAR THE WYOMING AND NEBRASKA STATE LINE. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THIS BOUNDARY THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING DIME SIZE HAIL OR LARGER...AND WIND GUSTS IN EXCESS OF 60 MPH. STORM MOVEMENT WILL BE EAST AT 25 MPH. OTHER SCATTERED THUNDERSTORMS WILL DEVELOP FURTHER WEST ACROSS WYOMING THIS AFTERNOON AND EVENING IN CONJUNCTION WITH AN APPROACHING WEATHER DISTURBANCE...BUT THE VAST MAJORITY OF THESE STORMS WILL BE NON-SEVERE...PRODUCING BRIEF HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS FAR SOUTHEAST WYOMING AND PORTIONS OF THE WESTERN NEBRASKA PANHANDLE. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:38 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 52 min |
| Sep 14, 3:26 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 49 min |
| Sep 14, 3:55 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 50 min |
| Sep 14, 4:11 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 34 min |
| Sep 14, 4:40 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 50 min |
| Sep 14, 5:14 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 46 min |
| Sep 14, 5:58 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.